Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Apr 7, 2016, 10:21 AM EDT for 7 counties in Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2016, 10:21 AM EDT (14:21 UTC)
- Expired
- Apr 7, 2016, 10:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
Counties City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, Mathews County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:44 AM EDT | MARINE TSTM WIND 48 | Sussex At Hampton, VA | MIDDLE GROUND LIGHT...WEATHER FLOW BUOY XMGL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WWUS81 KAKQ 071421
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1021 AM EDT THU APR 7 2016
VAZ084-086-093-095>097-523>525-071445-
YORK-HAMPTON/POQUOSON-NEWPORT
NEWS-NORFOLK/PORTSMOUTH-SUFFOLK-GLOUCESTER-CHESAPEAKE-MATHEWS-ISLE OF
WIGHT-
1021 AM EDT THU APR 7 2016
...A LINE OF STRONG SHOWERS WILL AFFECT YORK...SOUTHEASTERN
GLOUCESTER...NORTHEASTERN ISLE OF WIGHT...AND SOUTHEASTERN MATHEWS
COUNTIES...THE NORTHWESTERN CITY OF CHESAPEAKE...THE NORTHERN CITY
OF PORTSMOUTH...THE CITY OF NORFOLK...THE CITY OF POQUOSON...THE
CITY OF SUFFOLK...THE NORTHWESTERN CITY OF VIRGINIA BEACH...THE CITY
OF HAMPTON AND THE CITY OF NEWPORT NEWS...
AT 1020 AM EDT...RADAR INDICATED A LINE OF STRONG SHOWERS WITH GUSTY
WINDS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LEE HALL TO NEAR
CRITTENDEN TO NEAR SUFFOLK. MOVEMENT WAS NORTHEAST AT 55 MPH.
* WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...SMITHFIELD...LANGLEY AFB...OCEAN VIEW...OLD
DOMINION UNIVERSITY...SEAFORD...CHRISTOPHER NEWPORT UNIVERSITY...HAMPTON
UNIVERSITY...PATRICK HENRY FIELD...VIRGINIA INSTITUTE FOR MARINE
SCIENCES...CHURCHLAND...GLOUCESTER POINT...NORFOLK...CHESAPEAKE...
PORTSMOUTH...SUFFOLK...NORTHAMPTON...BAVON AND NORVIEW.
LAT...LON 3692 7614 3693 7617 3692 7616 3692 7619
3690 7619 3669 7672 3726 7654 3747 7622
3738 7619 3727 7624 3726 7629 3729 7633
3721 7633 3715 7625 3711 7622 3700 7625
3696 7614 3696 7609 3694 7609
TIME...MOT...LOC 1420Z 226DEG 47KT 3719 7651 3690 7654 3671 7669
$$
DEROSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:24 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 7, 6:24 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 AM EDT THU APR 7 2016
.SYNOPSIS...
SHOWERS AND POSSIBLY A THUNDERSTORM WILL ACCOMPANY A COLD FRONT AS
IT PUSHES ACROSS THE REGION THIS MORNING. ANOTHER AREA OF LOW
PRESSURE TRACKS ACROSS THE NORTHERN MID ATLANTIC REGION FRIDAY
NIGHT...DRAGGING A STRONG COLD FRONT THROUGH THE REGION LATE FRIDAY
NIGHT INTO SATURDAY. HIGH PRESSURE BUILDS INTO THE REGION SUNDAY
INTO EARLY NEXT WEEK. THE NEXT FRONT CROSSES THE REGION LATE
TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST GOES WATER VAPOR IMAGERY DEPICTS ANOMALOUS UPPER LEVEL TROUGH
OVER THE ERN CONUS THIS MORNING. AT THE SFC...~990MB LOW PRESSURE
HAS LOCATED OVER THE ST LAWRENCE RIVER VALLEY...WITH AN ATTENDANT
COLD FRONT EXTENDING SWD ALONG THE CENTRAL APPALACHIANS. MOST OF THE
SHOWER ACTIVITY REMAINS OVER THE HIGHER TERRAIN...BUT SHOWERS NOW
SPREADING INTO THE ERN VA PIEDMONT. EXPECT THIS ACTIVITY TO INCREASE
EARLY THIS MORNING...REACHING THE INTERSTATE 95 CORRIDOR BY RUSH
HOUR AS THE FRONT PUSHES EAST AND INTERACTS WITH STRONG RETURN
FLOW/MOISTURE AND STRONG HEIGHT FALLS AND INCREASING WINDS ALOFT.
GUIDANCE INDICATES MARGINAL INSTABILITY (MLCAPE AOB 500J/KG) ACROSS
THE REGION MID TO LATE MORNING TO GO ALONG WITH 0-6KM BULK SHEAR OF
40 TO 45 KT AS THE FRONT PUSHES ACROSS THE REGION. WHILE WIDESPREAD
THUNDER IS NOT EXPECTED...DO ANTICIPATE SOME EMBEDDED THUNDER AS THE
LINE OF SHOWERS PUSHES ACROSS THE REGION. BEST CHANCES FOR THUNDER
WILL BE OVER THE COASTAL PLAIN TO THE COAST. MODERATE TO LOCALLY
HEAVY RAINFALL IS EXPECTED WITH PWATS AROUND 1 INCH AND STRONG
FORCING. BREEZY THIS MORNING WITH SLY WINDS GUSTING TO 25 TO 35 MPH
(STRONGEST WINDS SE VA/NE NC). WINDS BECOME WLY BEHIND THE
FRONT...GUSTING TO 25 TO 30 MPH.
SHOWERS ASSOCIATED WITH THE FRONT PUSH OFFSHORE EARLY AFTERNOON.
STRONG VORTICITY MAXIMA ASSOCIATED WITH THE POTENT UPPER TROUGH
DROPS INTO THE REGION THIS AFTERNOON. HI RES/CONVECTION ALLOWING
MODELS INDICATE AFTERNOON SCATTERED SHOWERS THANKS TO LINGERING
MID LEVEL MOISTURE AND STEEP LAPSE RATES FROM THE PIEDMONT INTO
CENTRAL VA AND THE MD ERN SHORE. HAVE INCREASED AFTERNOON POPS TO
CHANCE CATEGORY TO ACCOUNT FOR SCATTERED SHOWERS. TEMPS WARM INTO
THE UPPER 60S TO AROUND 70 IN THE SE AHEAD OF THE FRONT. MID 60S
CENTRAL VA AND LOW 60S NW. COOL ALONG THE COAST WITH HIGHS IN THE
50S TO LOW 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BROAD UPPER LEVEL TROUGH BUILDS OVER THE REGION TONIGHT AND FRIDAY
AS THE COLD FRONT PUSHES WELL OFFSHORE. ADDITIONAL NRN STREAM ENERGY
PROGGED TO DIG OVER THE UPPER MIDWEST/GREAT LAKES REGION. AN
ASSOCIATED AREA OF LOW PRESSURE AND COLD FRONT DROP INTO THE OH
VALLEY/MIDWEST. COOL/DRY AIR MASS ADVECTS INTO THE REGION TONIGHT
AND FRIDAY...ALONG WITH WLY DOWNSLOPE FLOW. THE RESULT WILL BE
COOL/DRY/BREEZY (WLY GUSTS OF 20 TO 25 MPH) AND PARTLY CLOUDY
CONDITIONS FRIDAY. HIGHS WARMING INTO THE MID/UPPER 50S INLAND TO
LOW 60S SE VA/NE NC. LOW PRESSURE TRACKS EWD INTO PA FRI NIGHT AS
THE COLD FRONT DROPS INTO THE LOCAL AREA. POTENT UPPER LEVEL
SHORTWAVE DROPS INTO THE MID ATLANTIC REGION AS WELL...BUT MOISTURE
WILL BE A LIMITING FACTOR. PWATS EXPECTED TO BE AOB A QUARTER OF AN
INCH INLAND. WLY/DOWNSLOPE FLOW WILL ALSO PREVENT SHOWERS FROM
DEVELOPING FROM THE PIEDMONT INTO CENTRAL VA. SLIGHTLY BETTER
MOISTURE EXPECTED FROM THE NRN NECK TO THE ERN SHORE AND SE VA/NE
NC. ENOUGH FOR CHANCE POPS TO GO ALONG WITH STRONG UVM. THERMAL
PROFILES AND CRITICAL THICKNESSES ARE EXPECTED TO BE WARM ENOUGH FRI
NIGHT TO KEEP PRECIP ALL LIQUID. WILL MENTION RA/SN FOR THE MD ERN
SHORE...BUT NO ACCUMULATION EXPECTED. COLDER/DRIER AIR MASS ADVECTS
INTO THE REGION SAT AS H85 TEMPS DROP TO AROUND -8 TO -12C (-2 STD
DEV). HIGHS SAT WARM INTO THE MID/UPPER 40S TO LOW 50S AFTER MORNING
LOWS IN THE MID/UPPER 30S SAT MORNING. LOW PRESSURE SLIDES OFF THE
NE COAST AND DEEPENS AS STRONGEST HEIGHT FALLS PUSH OFFSHORE. STRONG
UPPER LEVEL FORCING AND THERMAL ADVECTION ALONG WITH MID LEVEL
MOISTURE WILL RESULT IN ONGOING CHANCE POPS NRN NECK TO THE ERN
SHORE SAT. PWATS PROGGED AROUND ONE HALF INCH. BUFR SOUNDINGS
INDICATE A DRY/WELL MIXED SUB CLOUD LAYER ACROSS THE PIEDMONT INTO
CENTRAL VA (WLY FLOW)...INHIBITING ANY PRECIP. SKY AVERAGES
PARTLY CLOUDY SW TO MOSTLY CLOUDY/CLOUDY NE. BETTER CHANCE FOR
RA/SN SAT EVENING AS STRONG CAA LOWERS TEMPS AND CRITICAL
THICKNESSES. NO ACCUMULATIONS EXPECTED ATTM.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE PERIOD CHARACTERIZED BY PERSISTENT UPPER LEVEL TROUGH
OVER THE EASTERN CONUS, WITH STRONG CAA (NNW WINDS) YIELDING COLD
(PERHAPS RECORD COLD) TEMPS SAT NIGHT/EARLY SUNDAY AS 1028+MB
ARCTIC HIGH PRESSURE BUILDS ACROSS THE REGION FROM THE UPPER MIDWEST.
ANY LINGERING RA/SN SHRAS END EARLY SAT EVENING, WITH CLEARING INTO
SUNDAY AS THE HIGH BUILDS INTO THE REGION. HAVE GONE TOWARD THE COOL
END OF THE GUIDANCE ENVELOPE SAT NIGHT/SUNDAY MORNING WITH ANOTHER
NIGHT OF WIDESPREAD FREEZING TEMPS EXPECTED. EARLY MORNING LOW TEMPS
IN THE MID TO UPPER 20S INLAND (LOWER 30S AT THE COAST).
MODELS COMING INTO AGREEMENT THAT EAST COAST TROUGHINESS WILL
SLOWLY EVOLVE, WITH TEMPS MODERATING SLOWLY THROUGH THE PERIOD.
THICKNESS TOOLS AND LONG RANGE GUIDANCE SHOW TEMPS GRADUALLY
MODERATING FROM SUNDAY THROUGH WEDNESDAY, WARMING FROM THE U40S TO
MID 50S SUNDAY BACK INTO THE LOWER 70S BY TUESDAY.
QUASI-ZONAL FLOW POST FRONTAL ALLOW FOR RAIN CHANCES TO BE
ESSENTIALLY NIL SUNDAY THROUGH MONDAY...INCREASING LATE MON NIGHT
AND TUESDAY AHEAD OF NEXT COLD FRONT, WHICH CROSSES INTO THE AREA
TUESDAY NIGHT. INSTABILITY PARAMETERS LOOK MINIMALLY UNSTABLE AT
THIS TIME, SO HAVE HELD OUT THUNDER WORDING FOR THE MOMENT. FRONT
MAY BECOME HUNG UP OVER SOUTHEASTERN TIER OF THE AREA INTO THE
COASTAL CAROLINAS INTO WED, SO LINGERED A LOW POP THERE. KEPT WED
DRY OVER THE REST OF THE AREA FOR NOW. HOWEVER, EPS AND GEFS BOTH
FAVOR RE- AMPLIFICATION OF THE EAST COAST TROUGH FOR THE MID TO
LATE WEEK PERIOD, WHICH COULD PORTEND TO A RETURN TO COOLER WX AND
NUMEROUS ADDITIONAL CHANCES FOR "APRIL SHOWERS" AS WE GET INTO THE
LATTER HALF OF NEXT WEEK.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
S WNDS PREVAIL W/ SFC HI PRES OFFSHORE AND SF LO PRES MOVING
THROUGH THE ERN GREAT LAKES RGN. SFC PRES GRADIENT RMNS TIGHT
UNTIL LT THIS MRNG RESULTING IN WNDS GUSTS TO 25 TO 30 KT. SFC
TROUGH AND CDFNT APPROACH THE FA THIS MRNG THEN OFF THE CST EARLY
THIS AFTN. AHEAD OF THE FRONT MVFR TO IFR CIGS. MODERATE RAIN WILL
BE POSSIBLE AS THE FRONT SWINGS MOVES THROUGH THE
REGION...INSTABILITY LIMITED FOR THUNDER...AND MSTLY FOR SE VA/NE
NC. VFR CONDS GRADUALLY RESUME AFTER THE FRONT AND PRECIP MOVE OFF
THE CST (AFT 18-21Z/07). UNSETTLED CONDS PERSIST INTO THE WKND AS
UPR LVL TROUGH LINGERS OVR THE RGN RESULTING IN GUSTY MNLY W WNDS
AND VRB CLDS- PARTLY CLOUDY CONDS. ANOTHER CDFNT CROSSES THE RGN
LT FRI NGT/SAT MRNG.
&&
.MARINE...
CDFNT APPROACHES THE WTRS FM THE W THIS MRNG. GUSTY SSE WNDS AHEAD
OF THE FNT MNLY TO 25-30KT AS SHRAS ARRIVES FM THE W. SCAS RMN UP
FOR ALL AREAS. WNDS BECOME WSW AFT FNT EXITS CST AFT 15-18Z/07.
MARGINAL SCA CONDS XPCD THIS AFTN/EVE AS THE PRES GRADIENT
RELAXES AND CAA LAGS WELL BEHIND THE FRONT. SCA FLAGS DROP OFF IN
THE RIVERS/BAY/SND AFTER SUNSET...BUT PERSIST ACRS THE ATLC CSTL
WTRS THROUGH TNGT (S) AND INTO MID FRI MRNG (N) WITH SEAS
LINGERING ~4-6FT.
A RETURN TO SUB-SCA CONDITIONS EXPECTED FRI INTO FRI NGT AS THE
GRADIENT RELAXES BETWEEN FRONTS. A STRONG NWLY SURGE IS EXPECTED
SATURDAY INTO SATURDAY NIGHT AS A COLD/DRY AIR MASS ADVECTS INTO
THE REGION. STRONG SCA TO LOW END GALE CONDITIONS ARE EXPECTED SAT
NIGHT. EXPECT ANOTHER PERIOD OF SUB-SCA CONDITIONS RETURNING BY
LATE IN THE WEEKEND AS HIGH PRESSURE REBUILDS OVER THE WATERS
LATER SUN/MONDAY...PUSHING OFFSHORE BY TUESDAY.
&&
.TIDES/COASTAL FLOODING...
CSTL FLOOD ADVISORY FOR DORCHESTER CO MD HAS BEEN CANCELLED.
SW WINDS BEHIND A COLD FRONT TODAY WILL DROP TIDAL ANOMALIES TO
-0.5 TO -1.0 FT. LOW WATER CONDITIONS ARE POSSIBLE IN THE COASTAL
WATERS AND LOWER BAY THROUGH AT LEAST TNGT...AS WATER LEVELS DROP
TO AROUND 1 FOOT BELOW MLLW DURING LOW TIDE. WEST WINDS OF 10 TO
15 KT CONTINUE INTO FRIDAY...WITH ADDITIONAL LOW WATER CONDITIONS
POSSIBLE.
&&
.CLIMATE...
SEVERAL RECORD LOWS WERE SET/TIED YESTERDAY APRIL 6TH: THESE
TEMPERATURES...WHILE NOT UNPRECEDENTED...ARE THE COLDEST APRIL
READINGS IN SEVERAL YEARS.
ACTUAL RECORD
LOCATION LOW LOW YEAR
-------- -------- ------ ----
RICHMOND 27* 27 1975 *TIE
NORFOLK 32 30 1881
SALISBURY 24 26 2002 NEW RECORD
ELIZABETH CITY 28* 28 1944 *TIE
* LAST TIME NORFOLK RECORDED 32 F OR LOWER IN APRIL: 4/2/1992
* LAST TIME RICHMOND RECORDED 28 F OR LOWER IN APRIL: 4/9/2007
* LAST TIME SALISBURY RECORDED 24 F OR LOWER IN APRIL: 4/11/2007
* LAST TIME ELIZ CITY RECORDED 28 F OR LOWER IN APRIL: 4/8/2007
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ630>638.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ656-658.
&&
SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...MAM
AVIATION...ALB/DAP
MARINE...ALB/MAM
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Apr 7, 6:53 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 653 AM EDT THU APR 7 2016 MDZ021-VAZ048-060>062-064>069-075>083-085-509>522-081100- DORCHESTER-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-MIDDLESEX-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 653 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S SATURDAY NIGHT. ANY SENSITIVE VEGETATION COULD BE DAMAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ022>025-NCZ012>017-030>032-102-VAZ084-086>090-092-093-095>100- 523>525-081100- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON- HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-EASTERN CURRITUCK-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX- SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 653 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WINDS GUSTS OF 30 TO 35 MPH ARE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY AGAIN SATURDAY WITH GUSTS OF 35 TO 40 MPH. TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOW 30S SATURDAY NIGHT AWAY FROM THE COAST. ANY SENSITIVE VEGETATION COULD BE DAMAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 8:23 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
823 AM EDT THU APR 7 2016
VAZ048-060>062-064-067>069-509>511-513-515-071315-
PRINCE EDWARD-CAROLINE-WESTERN
LOUISA-AMELIA-NOTTOWAY-POWHATAN-EASTERN LOUISA-WESTERN
HANOVER-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-CUMBERLAND-FLUVANNA-
823 AM EDT THU APR 7 2016
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT LOUISA...GOOCHLAND...
EAST CENTRAL FLUVANNA...NORTHWESTERN HENRICO...NORTHWESTERN
NOTTOWAY...NORTHWESTERN CHESTERFIELD...POWHATAN...AMELIA...EAST
CENTRAL PRINCE EDWARD...CAROLINE...EASTERN CUMBERLAND AND HANOVER
COUNTIES AND THE CENTRAL CITY OF RICHMOND...
AT 821 AM EDT...RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF ORANGE TO
NEAR TRENHOLM TO NEAR RICE. MOVEMENT WAS NORTHEAST AT 35 MPH.
* UP TO ONE HALF INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...POWHATAN...GOOCHLAND...ASHLAND...LOUISA...BOWLING
GREEN... MINERAL...MOSELEY...BON AIR...MILFORD...UNIVERSITY OF
RICHMOND...AMELIA COURTHOUSE...RANDOLPH MACON COLLEGE...DOWNTOWN
RICHMOND...HADENSVILLE... TUCKAHOE...VIRGINIA UNION
UNIVERSITY...MONTPELIER...LAUREL AND SABOT.
LOCALLY HEAVY DOWNPOURS ARE ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3758 7818 3814 7805 3810 7784 3805 7775
3802 7775 3803 7773 3799 7764 3825 7737
3825 7734 3824 7729 3822 7728 3825 7728
3825 7725 3780 7735 3779 7737 3764 7742
3761 7745 3759 7744 3738 7753 3718 7833
TIME...MOT...LOC 1221Z 243DEG 29KT 3817 7792 3755 7806 3723 7826
DEROSASpecial weather statement, Apr 7, 8:33 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 AM EDT THU APR 7 2016
VAZ065>068-079>081-087-088-512>516-071330-
GREENSVILLE-WESTERN CHESTERFIELD-EASTERN HENRICO-DINWIDDIE-PRINCE
GEORGE-BRUNSWICK-NOTTOWAY-AMELIA-EASTERN HANOVER-WESTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-LUNENBURG-EASTERN CHESTERFIELD
(INCLUDING COL. HEIGHTS)-MECKLENBURG-SUSSEX-
833 AM EDT THU APR 7 2016
...A LINE OF SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
SOUTHEASTERN LUNENBURG...NORTH CENTRAL GREENSVILLE...SOUTHEASTERN
MECKLENBURG... EASTERN HENRICO...BRUNSWICK...EASTERN
NOTTOWAY...SOUTHEASTERN AMELIA...SOUTHERN CHESTERFIELD...WESTERN
PRINCE GEORGE...WESTERN CHARLES CITY...WESTERN KING
WILLIAM...WESTERN SUSSEX...DINWIDDIE AND SOUTHEASTERN HANOVER
COUNTIES...THE CITY OF RICHMOND...THE CITY OF PETERSBURG...THE CITY
OF HOPEWELL AND THE CITY OF COLONIAL HEIGHTS...
AT 831 AM EDT...RADAR INDICATED A LINE OF SHOWERS WITH HEAVY RAIN
AND GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM NEAR
SPAINVILLE TO 6 MILES NORTH OF BRODNAX TO NEAR EBONY. MOVEMENT WAS
NORTHEAST AT 45 MPH.
* WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
* UP TO ONE HALF INCH OF RAINFALL IS POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...DINWIDDIE...HOPEWELL...COLONIAL HEIGHTS...
BLACKSTONE...LAWRENCEVILLE...MCKENNEY...BRODNAX...HIGHLAND SPRINGS...
MANNBORO...CHESTER...PURDY...FORT LEE...VIRGINIA COMMONWEALTH UNIVERSITY...
DOWNTOWN RICHMOND...VIRGINIA STATE UNIVERSITY...MECHANICSVILLE...
VIRGINIA UNION UNIVERSITY AND PRINCE GEORGE.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3677 7805 3728 7799 3739 7754 3764 7745
3772 7723 3727 7727 3683 7738 3654 7807
3654 7813
TIME...MOT...LOC 1231Z 229DEG 38KT 3715 7795 3680 7799 3655 7808
DEROSASpecial weather statement, Apr 7, 9:09 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 AM EDT THU APR 7 2016
NCZ012-VAZ062-064-068-069-075-076-079>083-087>089-092-511>522-071415-
NORTHAMPTON-WESTERN KING AND QUEEN-SURRY-RICHMOND-WESTERN
ESSEX-DINWIDDIE-EASTERN KING WILLIAM-EASTERN
ESSEX-WESTMORELAND-WESTERN KING WILLIAM-POWHATAN-EASTERN
HANOVER-WESTERN HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-GOOCHLAND-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-SUSSEX-EASTERN KING AND QUEEN-NEW KENT-GREENSVILLE-WESTERN
CHESTERFIELD-EASTERN HENRICO-CHARLES CITY-SOUTHAMPTON-PRINCE
GEORGE-CAROLINE-BRUNSWICK-AMELIA-
909 AM EDT THU APR 7 2016
...A LINE OF SHOWERS WITH HEAVY RAINFALL WILL AFFECT NORTH CENTRAL
NORTHAMPTON...SOUTHEASTERN GOOCHLAND...GREENSVILLE...WESTERN
SURRY... HENRICO...CENTRAL SOUTHAMPTON...CHESTERFIELD...NORTHWESTERN
KING AND QUEEN...NORTHWESTERN
WESTMORELAND...CAROLINE...DINWIDDIE...NEW KENT...NORTHEASTERN
BRUNSWICK...EASTERN AMELIA...PRINCE GEORGE... SOUTHEASTERN
POWHATAN...CHARLES CITY...NORTHWESTERN RICHMOND...KING
WILLIAM...SUSSEX...ESSEX...NORTHWESTERN JAMES CITY AND HANOVER
COUNTIES...THE CITY OF RICHMOND...THE CITY OF PETERSBURG...THE CITY
OF HOPEWELL...THE CITY OF COLONIAL HEIGHTS AND THE CITY OF EMPORIA...
AT 908 AM EDT...RADAR INDICATED A LINE OF SHOWERS WITH HEAVY
RAINFALL WERE LOCATED ALONG A LINE EXTENDING FROM NEAR STAFFORD TO
NEAR GARYSBURG. MOVEMENT WAS NORTHEAST AT 40 MPH.
* WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
* UP TO ONE HALF INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...DINWIDDIE...HOPEWELL...NEW KENT...COLONIAL
HEIGHTS...KING WILLIAM...ROANOKE RAPIDS...CHARLES CITY...ASHLAND...
EMPORIA...COLONIAL BEACH...WAVERLY...COURTLAND...BOWLING GREEN...
GARYSBURG...WAKEFIELD...MCKENNEY...CLAREMONT AND ROXBURY.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3821 7695 3818 7688 3677 7693 3642 7758
3643 7759 3648 7766 3682 7774 3730 7771
3745 7790 3799 7765 3823 7738 3822 7728
3825 7723 3823 7725 3819 7725 3814 7707
3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 1308Z 229DEG 33KT 3842 7751 3649 7756
DEROSASpecial weather statement, Apr 7, 10:01 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1001 AM EDT THU APR 7 2016
VAZ064-075>077-517-519-521-522-071430-
WESTERN KING AND QUEEN-RICHMOND-WESTERN ESSEX-WESTMORELAND-EASTERN
ESSEX-CAROLINE-WESTERN KING WILLIAM-NORTHUMBERLAND-
1001 AM EDT THU APR 7 2016
...A LINE OF STRONG SHOWERS WILL AFFECT NORTHWESTERN
NORTHUMBERLAND...RICHMOND...NORTHWESTERN KING WILLIAM...NORTHWESTERN
KING AND QUEEN...ESSEX...EAST CENTRAL CAROLINE AND WESTMORELAND
COUNTIES...
AT 1000 AM EDT...RADAR INDICATED A LINE OF STRONG SHOWERS WITH
EMBEDDED SMALL HAIL WAS LOCATED ALONG A LINE EXTENDING FROM NEAR
DAHLGREN TO NEAR CHAMPLAIN TO NEAR BEULAHVILLE. MOVEMENT WAS
NORTHEAST AT 55 MPH.
* WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLONIAL BEACH...TAPPAHANNOCK...WARSAW...MONTROSS...SAINT STEPHENS
CHURCH...CHAMPLAIN...CALLAO...HAGUE...KINSALE...LEWISETTA...LEEDSTOWN...
HAYNESVILLE...BEULAHVILLE...NEWLAND...COLES POINT...NEWTOWN...LORETTO...
WESTMORELAND...SINGERLY AND ELEVON.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3826 7696 3821 7695 3817 7687 3815 7661
3811 7660 3807 7653 3803 7652 3802 7647
3798 7644 3773 7728 3816 7709 3814 7708
3818 7705 3826 7705 3827 7703 3828 7698
TIME...MOT...LOC 1400Z 230DEG 48KT 3833 7692 3805 7695 3780 7719
DEROSASpecial weather statement, Apr 7, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1021 AM EDT THU APR 7 2016
VAZ084-086-093-095>097-523>525-071445-
YORK-HAMPTON/POQUOSON-NEWPORT
NEWS-NORFOLK/PORTSMOUTH-SUFFOLK-GLOUCESTER-CHESAPEAKE-MATHEWS-ISLE OF
WIGHT-
1021 AM EDT THU APR 7 2016
...A LINE OF STRONG SHOWERS WILL AFFECT YORK...SOUTHEASTERN
GLOUCESTER...NORTHEASTERN ISLE OF WIGHT...AND SOUTHEASTERN MATHEWS
COUNTIES...THE NORTHWESTERN CITY OF CHESAPEAKE...THE NORTHERN CITY
OF PORTSMOUTH...THE CITY OF NORFOLK...THE CITY OF POQUOSON...THE
CITY OF SUFFOLK...THE NORTHWESTERN CITY OF VIRGINIA BEACH...THE CITY
OF HAMPTON AND THE CITY OF NEWPORT NEWS...
AT 1020 AM EDT...RADAR INDICATED A LINE OF STRONG SHOWERS WITH GUSTY
WINDS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LEE HALL TO NEAR
CRITTENDEN TO NEAR SUFFOLK. MOVEMENT WAS NORTHEAST AT 55 MPH.
* WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...SMITHFIELD...LANGLEY AFB...OCEAN VIEW...OLD
DOMINION UNIVERSITY...SEAFORD...CHRISTOPHER NEWPORT UNIVERSITY...HAMPTON
UNIVERSITY...PATRICK HENRY FIELD...VIRGINIA INSTITUTE FOR MARINE
SCIENCES...CHURCHLAND...GLOUCESTER POINT...NORFOLK...CHESAPEAKE...
PORTSMOUTH...SUFFOLK...NORTHAMPTON...BAVON AND NORVIEW.
LAT...LON 3692 7614 3693 7617 3692 7616 3692 7619
3690 7619 3669 7672 3726 7654 3747 7622
3738 7619 3727 7624 3726 7629 3729 7633
3721 7633 3715 7625 3711 7622 3700 7625
3696 7614 3696 7609 3694 7609
TIME...MOT...LOC 1420Z 226DEG 47KT 3719 7651 3690 7654 3671 7669
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:23 AM EDT | Special Weather Statement | AKQ | Amelia, Caroline, Chesterfield, Goochland, Hanover, Louisa and 2 more | 52 min |
| Apr 7, 8:33 AM EDT | Special Weather Statement | AKQ | Brunswick, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell and 2 more | 57 min |
| Apr 7, 9:09 AM EDT | Special Weather Statement | AKQ | Caroline, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 13 more | 66 min |
| Apr 7, 10:01 AM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 29 min |
| Apr 7, 10:24 AM EDT | Special Marine Warning | AKQ | 36 min | |
| Apr 7, 10:59 AM EDT | Special Marine Warning | AKQ | 46 min | |
| Apr 7, 11:02 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 58 min |
| Apr 7, 3:10 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Northampton | 14 hr |
| Apr 7, 4:35 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, Middlesex, New Kent | 40 min |
| Apr 7, 4:55 PM EDT | Special Weather Statement | AKQ | Caroline, Essex | 50 min |
| Apr 7, 5:46 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 29 min |
| Apr 7, 5:55 PM EDT | Special Weather Statement | AKQ | Caroline | 35 min |
| Apr 7, 6:10 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland, Goochland, Hanover, Nottoway and 2 more | 50 min |
| Apr 7, 7:14 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Apr 7, 7:14 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, Henrico, James City, King and Queen, King William and 5 more | 46 min |
| Apr 7, 7:25 PM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Poquoson | 20 min |
| Apr 7, 7:32 PM EDT | Special Marine Warning | AKQ | 28 min | |
| Apr 7, 7:43 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland, Dinwiddie, Goochland, Hanover and 7 more | 62 min |
| Apr 7, 2:22 AM EDT | Coastal Flood Advisory | AKQ | Dorchester | 4 hr |
| Apr 7, 10:51 AM EDT | Special Weather Statement | AKQ | Dorchester | 39 min |
| Apr 7, 11:42 AM EDT | Special Weather Statement | AKQ | Dorchester | 18 min |
| Apr 7, 11:57 AM EDT | Special Weather Statement | AKQ | Dorchester | 18 min |
| Apr 7, 2:34 PM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.